Alert archive / Louisiana / Flash Flood Warnings in 2024

Flash Flood Warning 75, NWS New Orleans, LA

August 30, 20244 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 30, 2024, 9:12 AM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2024, 9:12 AM CDT (14:12 UTC)
Expired
Aug 30, 2024, 12:15 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

The radar

The Hammond radar (KHDC), 94 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 4:15 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 30, 4:15 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
415 AM CDT Fri Aug 30 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Saturday)
Issued at 335 AM CDT Fri Aug 30 2024

The cycle will continue today and again Saturday. The start is
wherever we would like it to be, so we will start with each evening.
This is when things become most stable as heating has been taken
away and since heating is the main forcing here, that causes things
to decay. The marine environment is still stable by this time as
well so most activity will basically either be in decay or not
present. Basically, this is where the convective day starts over.
The marine environment then starts to become unstable as the air
cools and the nocturnals start up, then land heats up and inland
storms take over. This will be the issue each day and since the PW
values are 2+", all these storms will have the potential for very
heavy rainfall over a short time. With any training situation this
issue becomes more concerning. Eventhough we have needed the rain
for a while, it is normally feast or famine and at the moment we are
entering the feast mode.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 335 AM CDT Fri Aug 30 2024

This diurnal dance in storm development will occur each day through
the weekend into most if not all of next week. Some days with
slightly less chances of storms while others will be more robust.
The upper level trough moving southeast will stall over the central
part of the country keeping this interaction between it and the
upper maritime ridge active. There is some indication that a
reinforcing short wave deepening this upper trough farther into the
south could occur by next week's end. We shouuld see this feature
move into the SW coast of Canada by Monday evening. If it does as
advertised, it could bring a front to or through the area by
next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 335 AM CDT Fri Aug 30 2024

All terminals VFR to possibly some MVFR cigs by afternoon. This
could be due mainly to TSRA causing temporary restrictions with vis
and cigs. This should start during the morning hours for coastal
sites and inland sites during the daylight hours. Will time these in
12z taf pack.

&&

.MARINE...
Issued at 335 AM CDT Fri Aug 30 2024

Not much difference in winds over the north central gulf into next
week. Wind direction should remain stable from the SE and speeds
should also hold at and around 10kt. There will be plenty of sh/ts
that develop over the coming several days that will cause very
localized strong winds from different directions at times. Storms
will mainly develop in the early morning and some of these could
continue well into the daylight hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  85  70 /  80  30  80  20
BTR  87  75  87  75 /  90  50  90  30
ASD  87  74  87  73 /  80  60  80  40
MSY  86  75  85  75 /  90  60  90  40
GPT  87  75  87  75 /  90  50  80  30
PQL  92  75  92  75 /  80  50  70  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ046>048-056>060-064>070-
     076>090.

GM...None.
MS...Flood Watch through this evening for MSZ083>088.

GM...None.
&&

SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TE

In the hours before

Special weather statement, Aug 30, 4:36 AM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
436 AM CDT Fri Aug 30 2024

LAZ066-301000-
Lower Terrebonne LA-
436 AM CDT Fri Aug 30 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL TERREBONNE
PARISH THROUGH 500 AM CDT
...

At 435 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing waterspouts over marine areas
along a line extending from 19 miles south of Amelia to 11 miles west
of Cocodrie. Movement was north at 25 mph.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Dulac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2932 9124 2937 9126 2937 9123 2931 9120
      2933 9116 2930 9116 2933 9113 2937 9120
      2943 9121 2945 9126 2954 9127 2960 9119
      2959 9116 2962 9110 2946 9076 2910 9066
      2909 9073
TIME...MOT...LOC 0935Z 160DEG 23KT 2938 9114 2919 9085

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 4:36 AM CDTSpecial Weather StatementLIXTerrebonne24 min
Aug 30, 8:30 AM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles3 hr
Aug 30, 8:56 AM CDTSpecial Marine WarningLIX64 min
Aug 30, 10:10 AM CDTAreal Flood AdvisoryLIXLivingston, Tangipahoa3 hr
Aug 30, 10:31 AM CDTSpecial Marine WarningLIX59 min
Aug 30, 12:20 PM CDTSpecial Marine WarningLIX85 min
Aug 30, 1:44 PM CDTSpecial Marine WarningLIX91 min
Aug 30, 3:12 PM CDTSpecial Marine WarningLIX93 min
Aug 30, 4:39 PM CDTSpecial Marine WarningLIX73 min
Aug 30, 8:01 AM CDTAreal Flood AdvisoryLIXHarrison, Jackson3 hr

Nearby

Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.